Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Columbia, SC

August 6, 2011Burke County, Georgia

NWS Columbia, SC issued this special weather statement at Aug 6, 2011, 8:10 PM EDT for Burke County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 8:10 PM EDT (00:10 UTC)
Expired
Aug 6, 2011, 9:15 PM EDT
In force
65 min
Issued by
NWS Columbia, SC

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 106 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1206 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS82 KCAE 070010
SPSCAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
810 PM EDT SAT AUG 6 2011

GAZ077-070115-
BURKE-
810 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
915 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES SOUTHWEST OF KEYSVILLE...MOVING EAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDVILLE...SARDIS AND WAYNESBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3282 8230 3285 8232 3293 8228 3308 8230
      3322 8224 3327 8227 3330 8217 3323 8210
      3324 8206 3323 8197 3326 8188 3323 8182
      3294 8175 3293 8180 3294 8188 3292 8196
      3291 8208 3288 8212 3282 8214 3281 8216
TIME...MOT...LOC 0010Z 271DEG 13KT 3309 8231

$$

TTH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:06 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 6, 8:06 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
806 PM EDT SAT AUG 6 2011

.SYNOPSIS...

A WEAK SURFACE BOUNDARY STRETCHING ACROSS THE AREA IS EXPECTED TO
LINGER EARLY INTO THE WORK WEEK. THIS BOUNDARY COUPLED WITH AN
UNSTABLE AIRMASS AND AMPLE MOISTURE WILL KEEP THE CHANCE FOR
MAINLY DIURNAL THUNDERSTORMS. ANOTHER FRONTAL SYSTEM WILL NEAR THE
REGION LATER IN THE WEEK...WHICH WILL HELP TO CONTINUE THE CHANCE
FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

AFTERNOON CONVECTION IS BEGINNING TO WANE WITH SUNSET WITH TWO
MAIN AREAS...ONE AROUND THE COLUMBIA METRO AREA AND THE OTHER JUST
SOUTHWEST OF THE CSRA. AREA OF CONVECTION AROUND COLUMBIA WILL
CONTINUE TO PUSH SLOWLY EASTWARD AND SHOULD CONTINUE TO WEAKEN.
STRONGER STORMS WILL MOVE INTO BURKE COUNTY THIS EVENING AND THEN
SHOULD WEAKEN BY 10-11 PM. SOME LINGERING SHOWERS ARE POSSIBLE
THROUGH ABOUT MIDNIGHT WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE.
HAVE UPDATED POPS TO BETTER ACCOUNT FOR CURRENT ACTIVITY AND
LOCATION. PATCHY FOG WILL BE FOUND ACROSS THE AREA DURING THE
LATER PORTIONS OF THE NIGHT WHERE CONVECTION OCCURRED. OVERNIGHT
LOWS SHOULD ONLY FALL INTO THE MID TO UPPER 70S...WHICH IS CLOSE
TO WHAT SOME RAIN COOLED LOCATIONS CURRENTLY HAVE FOR A
TEMPERATURE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...

A WEAK SURFACE/LEE-SIDE TROUGH WILL STILL BE DRAPED ACROSS THE
REGION THROUGH SUNDAY. THIS BOUNDARY...ALONG WITH ANY OUTFLOW
BOUNDARIES AND PERSISTENT LOW LEVEL MOISTURE...WILL KEEP THE
CHANCE OF THUNDERSTORMS INTO MONDAY...ESPECIALLY DURING MAXIMUM
HEATING. SLOW STORM MOTIONS MAY LEAD TO FLOODING IN POOR-DRAINAGE
AREAS. ANOTHER FRONTAL SYSTEM WILL APPROACH FROM THE NORTH AS WE
MOVE INTO TUESDAY...WHICH WILL KEEP RAIN CHANCES IN THE FORECAST.
THAT FRONT WILL MORE THAN LIKELY STALL OUT ACROSS THE AREA
TUESDAY. HIGHS IN THE 95 TO 100 RANGE THROUGH THE PERIOD...WITH
OVERNIGHT LOWS IN THE MID TO UPPER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

MODELS CONTINUE IN AGREEMENT FOR THE LONG TERM WITH THE UPPER RIDGE
RETROGRADING TO THE SW U.S. AND KEEPING A BROAD...FLAT UPPER LEVEL
TROUGH OVER EASTERN US THROUGH THE LONG TERM WITH NEARLY ZONAL FLOW.
WITH LOWER THICKNESSES TOWARD END OF LONG TERM...MAX TEMPS WILL BE
IN THE MID TO UPPER 90S AND LOWS IN THE MID 70S. ONLY SLIGHT CHANCE
TO LOW CHANCE POPS FOR MAINLY DIURNALLY SCATTERED CONVECTION AND FOR
ANY DISTURBANCES MOVING THROUGH THE WEST-NORTHWEST FLOW ALOFT.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...

A LOT OF OUTFLOW BOUNDARIES ARE INTERACTING ACROSS THE FORECAST
AREA AND ARE GENERATING SHOWERS AND THUNDERSTORMS MAINLY IN THE
CENTRAL PORTION NEAR CAE...CUB AND OGB. A WEAK FRONTAL BOUNDARY
IN THE REGION HAS ALSO HELP TO PROVIDE A FOCUS FOR CONVECTIVE
ACTIVITY TO DEVELOP. MAINLY VFR CONDITIONS ARE EXPECTED EARLY
ON THIS EVENING BUT WITH HIGH ATMOSPHERIC MOISTURE WITH PW VALUES
2.3-2.4 INCHES. BUFKIT SHOWS NOCTURNAL JET 20-25 KT NEAR 1 KFT A FEW
HOURS BEFORE SUNRISE SUNDAY. SO THIS SHOULD KEEP MUCH OF THE
MOISTURE ALOFT AS STRATUS. WILL GO WITH IFR CIGS ALL TAF SITES.
09Z-13Z SUNDAY MORNING. ALSO MVFR VSBYS IN FOG POSSIBLE BECAUSE OF
POOLING OF LOW LEVEL MOISTURE SUNDAY MORNING AND RESIDUAL MOISTURE
LEFT FROM RAINFALL THIS EVENING. AFTER 13Z SUNDAY...WEAK FRONTAL
BOUNDARY MOVES EAST AND DISSIPATES. MAINLY VFR CONDITIONS BUT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
SUNDAY AFTERNOON. HIGH PW VALUES 2.4-2.5 INCHES SHOULD HELP TO FUEL
CONVECTIVE ACTIVITY. THERE COULD BE SOME BRIEF IFR-MVFR CONDITIONS
IN AFTERNOON SHOWERS AND THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE EACH DAY IN
EARLY MORNING FOG AND AFTERNOON SHOWERS OR THUNDERSTORMS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Aug 6, 3:47 AM EDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
347 AM EDT SAT AUG 6 2011

GAZ040-SCZ015-018-020-021-025-026-071000-
LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA-
347 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE VERY
HEAVY RAIN WITH SOME LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ063>065-077-SCZ016-022-027>031-035>038-041-071000-
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
347 AM EDT SAT AUG 6 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS MAY PRODUCE VERY
HEAVY RAIN WITH SOME LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 5:49 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
549 PM EDT SAT AUG 6 2011

SCZ035>037-041-062245-
BAMBERG-BARNWELL-CALHOUN-ORANGEBURG-
549 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...CALHOUN...
ORANGEBURG AND BARNWELL COUNTIES THROUGH 645 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GOVAN...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAMBERG...BARNWELL...BLACKVILLE...BOWMAN...BRANCHVILLE...BROOKDALE...
DENMARK...ELLOREE AND ORANGEBURG...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3312 8120 3310 8135 3343 8141 3370 8060
      3326 8041 3327 8048 3333 8051 3314 8085
      3307 8115
TIME...MOT...LOC 2149Z 258DEG 19KT 3324 8111

TTH
Special weather statement, Aug 6, 6:42 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
642 PM EDT SAT AUG 6 2011

SCZ020-021-026>028-062345-
FAIRFIELD-LEXINGTON-NEWBERRY-RICHLAND-SALUDA-
642 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...
LEXINGTON...NEWBERRY...RICHLAND AND SALUDA COUNTIES THROUGH 745 PM
EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
POMARIA TO 9 MILES WEST OF BATESBURG...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BATESBURG...IRMO...LEESVILLE...LEXINGTON...OAK GROVE...PROSPERITY...
RED BANK...ST. ANDREWS AND WINNSBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MURRAY.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3454 8090 3386 8118 3390 8180 3457 8139
TIME...MOT...LOC 2242Z 256DEG 9KT 3444 8134 3393 8168

TTH
Special weather statement, Aug 6, 7:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
749 PM EDT SAT AUG 6 2011

SCZ021-022-027>031-036-037-070045-
AIKEN-CALHOUN-FAIRFIELD-KERSHAW-LEE-LEXINGTON-ORANGEBURG-RICHLAND-
SUMTER-
749 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...
KERSHAW...LEE...LEXINGTON...RICHLAND...AIKEN...CALHOUN...SUMTER AND
ORANGEBURG COUNTIES THROUGH 845 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
BLYTHEWOOD TO 11 MILES WEST OF WAGENER...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMDEN...CAYCE...COLUMBIA...GASTON...IRMO...LEXINGTON...LUGOFF...
SOUTH CONGAREE...SPRINGDALE...ST. MATTHEWS...SUMTER...WEST COLUMBIA
AND FORT JACKSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3371 8046 3363 8054 3359 8052 3353 8054
      3356 8172 3432 8117 3431 8021
TIME...MOT...LOC 2348Z 265DEG 14KT 3422 8106 3363 8152

TTH
Special weather statement, Aug 6, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
810 PM EDT SAT AUG 6 2011

GAZ077-070115-
BURKE-
810 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
915 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES SOUTHWEST OF KEYSVILLE...MOVING EAST
AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MIDVILLE...SARDIS AND WAYNESBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3282 8230 3285 8232 3293 8228 3308 8230
      3322 8224 3327 8227 3330 8217 3323 8210
      3324 8206 3323 8197 3326 8188 3323 8182
      3294 8175 3293 8180 3294 8188 3292 8196
      3291 8208 3288 8212 3282 8214 3281 8216
TIME...MOT...LOC 0010Z 271DEG 13KT 3309 8231

TTH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:50 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lee40 min
Aug 7, 3:37 AM EDTHeat AdvisoryCAEAiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more16 hr

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.